MAUDE Adverse Event Report: COVIDIEN ENDO GIA ULTRA; STAPLE, IMPLANTABLE

COVIDIEN ENDO GIA ULTRA; STAPLE, IMPLANTABLE
Model Number EGIAUXL
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: d3 (mfr name, street 1, mfr city, mfr region, postal code) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the instrument was attached to the returned reload.The firing knobs were advanced and the articulation lever was in neutral position.Functionally, the instrument knobs were retracted with difficulty.The reload was removed manually.It was reported that the instrument locked on tissue.The reported issue was confirmed.The most likely cause was traced to the returned attached reload.It was also reported that the jaws will not open completely.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
D10.Concomitant products: egia45avm, egia45avm egia 45 artic vasc med sulu (lot unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic whipple procedure or liver resection, while transecting the liver, the device fired completely, but there was an incomplete staple line at the distal end.Additionally, the jaws were stuck in the middle when it was attempted to open.The surgeon had to force open the jaws with difficulty.To complete the case, a new handle was used for resection and restaple.

Brand Name
ENDO GIA ULTRA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce,pr CT 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce,pr CT 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24551398
Report Number1219930-2026-01539
Device Sequence Number21178578
Product Code GDW
UDI-Device Identifier10884523003550
UDI-Public(01)10884523003550(17)300831(10)P5J0927(20)04
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIAUXL
Device Catalogue NumberEGIAUXL
Device Lot NumberP5J0927
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer05/18/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexMale